Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 95, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Aug 12, 2019, 9:34 AM CDT for Ottawa County, Oklahoma. It took effect at Aug 13, 2019, 2:20 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2019, 9:34 AM CDT (14:34 UTC)
- In effect from
- Aug 13, 2019, 2:20 AM CDT
- Expired
- Aug 14, 2019, 8:49 AM CDT
- In force
- 30 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
842 WGUS44 KTSA 121434 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 934 AM CDT Mon Aug 12 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-122233- /O.NEW.KTSA.FL.W.0095.190813T2240Z-190815T0611Z/ /COMO2.1.ER.190813T2240Z.190814T1200Z.190815T0011Z.NO/ 934 AM CDT Mon Aug 12 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from Tuesday afternoon to late Wednesday night, or until the warning is cancelled. * At 8:30 AM Monday, the stage was 12.43 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Tuesday afternoon and continue to rise to near 16.5 feet by Wednesday morning. The river is expected to fall below flood stage Wednesday evening. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
8 follow-up statements
032 WGUS84 KTSA 122044 FLSTSA Flood Statement National Weather Service Tulsa OK 344 PM CDT Mon Aug 12 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-130444- /O.EXT.KTSA.FL.W.0095.190813T0720Z-190815T0442Z/ /COMO2.1.ER.190813T0720Z.190814T0600Z.190814T2242Z.NO/ 344 PM CDT Mon Aug 12 2019 The Flood Warning continues for The Neosho River near Commerce. * from late tonight to Wednesday evening, or until the warning is cancelled. * At 3:30 PM Monday, the stage was 13.12 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late tonight and continue to rise to near 17.0 feet late Tuesday night. The river is expected to fall below flood stage Wednesday afternoon. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
142 WGUS84 KTSA 130059 FLSTSA Flood Statement National Weather Service Tulsa OK 759 PM CDT Mon Aug 12 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-130859- /O.CON.KTSA.FL.W.0095.190813T0720Z-190815T0442Z/ /COMO2.1.ER.190813T0720Z.190814T0600Z.190814T2242Z.NO/ 759 PM CDT Mon Aug 12 2019 The Flood Warning continues for The Neosho River near Commerce. * from late tonight to Wednesday evening, or until the warning is cancelled. * At 7:30 PM Monday, the stage was 13.86 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Tuesday before dawn and continue to rise to near 17.0 feet by Wednesday before dawn. The river is expected to fall below flood stage Wednesday afternoon. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
377 WGUS84 KTSA 130543 FLSTSA Flood Statement National Weather Service Tulsa OK 1243 AM CDT Tue Aug 13 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-131343- /O.CON.KTSA.FL.W.0095.190813T0720Z-190815T0442Z/ /COMO2.1.ER.190813T0720Z.190814T0600Z.190814T2242Z.NO/ 1243 AM CDT Tue Aug 13 2019 The Flood Warning continues for The Neosho River near Commerce. * until Wednesday evening, or until the warning is cancelled. * At 12:30 AM Tuesday, the stage was 14.71 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage before dawn and continue to rise to near 17.0 feet by Wednesday before dawn. The river is expected to fall below flood stage Wednesday afternoon. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
246 WGUS84 KTSA 131323 FLSTSA Flood Statement National Weather Service Tulsa OK 822 AM CDT Tue Aug 13 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-132122- /O.EXT.KTSA.FL.W.0095.000000T0000Z-190815T0330Z/ /COMO2.1.ER.190813T0742Z.190814T0600Z.190814T2130Z.NO/ 822 AM CDT Tue Aug 13 2019 The Flood Warning continues for The Neosho River near Commerce. * until Wednesday evening, or until the warning is cancelled. * At 7:30 AM Tuesday, the stage was 15.48 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 16.3 feet late tonight. The river is expected to fall below flood stage late Wednesday afternoon. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
102 WGUS84 KTSA 131855 FLSTSA Flood Statement National Weather Service Tulsa OK 155 PM CDT Tue Aug 13 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-140255- /O.EXT.KTSA.FL.W.0095.000000T0000Z-190815T0100Z/ /COMO2.1.ER.190813T0742Z.190814T0600Z.190814T1900Z.NO/ 155 PM CDT Tue Aug 13 2019 The Flood Warning continues for The Neosho River near Commerce. * until Wednesday evening, or until the warning is cancelled. * At 1:30 PM Tuesday, the stage was 16.02 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 16.4 feet early Wednesday morning. The river is expected to fall below flood stage early Wednesday afternoon. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
362 WGUS84 KTSA 140046 FLSTSA Flood Statement National Weather Service Tulsa OK 746 PM CDT Tue Aug 13 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-140846- /O.CON.KTSA.FL.W.0095.000000T0000Z-190815T0100Z/ /COMO2.1.ER.190813T0742Z.190814T0030Z.190814T1900Z.NO/ 746 PM CDT Tue Aug 13 2019 The Flood Warning continues for The Neosho River near Commerce. * until Wednesday evening, or until the warning is cancelled. * At 7:30 PM Tuesday, the stage was 16.30 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Neosho River near Commerce will continue falling to below flood stage by early Wednesday afternoon. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
389 WGUS84 KTSA 140830 FLSTSA Flood Statement National Weather Service Tulsa OK 330 AM CDT Wed Aug 14 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-141630- /O.CON.KTSA.FL.W.0095.000000T0000Z-190815T0100Z/ /COMO2.1.ER.190813T0742Z.190814T0330Z.190814T1900Z.NO/ 330 AM CDT Wed Aug 14 2019 The Flood Warning continues for The Neosho River near Commerce. * until this evening, or until the warning is cancelled. * At 2:30 AM Wednesday, the stage was 16.16 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Neosho River near Commerce will continue falling to below flood stage by this afternoon. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
499 WGUS84 KTSA 141349 FLSTSA Flood Statement National Weather Service Tulsa OK 849 AM CDT Wed Aug 14 2019 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-141419- /O.CAN.KTSA.FL.W.0095.000000T0000Z-190815T0100Z/ /COMO2.1.ER.190813T0742Z.190814T0330Z.190814T1245Z.NO/ 849 AM CDT Wed Aug 14 2019 The Flood Warning is cancelled for The Neosho River near Commerce. * At 8:30 AM Wednesday, the stage was 14.74 feet. * Flood stage is 15.0 feet. * The river fell below flood stage this morning. * Forecast...The Neosho River near Commerce will continue falling and remain below flood stage. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 12, 5:30 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 12, 5:30 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
530 AM CDT Mon Aug 12 2019
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions should prevail through the period at all terminals.
Southerly winds will increase late morning and continue through
the afternoon, with gustiness likely everywhere except FSM. Front
approaches late evening and into early tomorrow from the north,
with winds shifting at the NE OK and NW AR terminals in response.
Best chance of TSRA impacts through 13/12Z will be BVO and will
cover this with a VCTS and PROB30 combo.
&&
.PREV DISCUSSION... /Issued 328 AM CDT Mon Aug 12 2019/
DISCUSSION...
Dangerous heat to continue today with heat indices back up above
110 for much of eastern Oklahoma and west-central Arkansas. Although
drier southwest winds are expected, still believe model dew-points
are a little too low considering the past couple of days observations
and the recent rainfall. High temperatures today will be a couple
of degrees warmer compared to yesterday but hopefully indices will
generally stay more in the 110-115 deg range compared to the 120
deg seen in the Arkansas river valley yesterday.
Weak frontal boundary will approach from the north this evening with
the potential for a few strong to marginally severe storms across
far northeast Oklahoma in the moderate instability/weak shear
environment. Storms will likely begin to weaken and decrease in
coverage overnight with the loss of heating.
Dew-points will likely be higher on Tuesday both ahead/behind
wind shift and heat indices are forecast to reach heat advisory
criteria across far southeast Oklahoma and west-central Arkansas.
Also the potential for a few widely scattered storms to develop
across these same areas Tuesday afternoon/evening near boundary. A
few linger showers/thunderstorms may remain possible across far
southeast Oklahoma into Wednesday, however for the most part a dry
forecast is expected as a drier air-mass filters into the region
behind front.
Temperatures are expected to remain slightly below normal Wednesday
and Thursday with a slow warming trend forecast into next weekend.
Rain chances appear to be fairly low through the extended periods,
however slight chance pops may be needed by Saturday or Sunday in
association with a weak upper wave approaching in zonal flow
aloft.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for OKZ058-063-069.
Excessive Heat Warning from 1 PM this afternoon to 8 PM CDT this
evening for OKZ049-053>057-059>062-064>068-070>076.
Heat Advisory from 1 PM to 8 PM CDT Tuesday for OKZ049-053-
073>076.
AR...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for ARZ001-002-010-011.
Excessive Heat Warning from 1 PM this afternoon to 8 PM CDT this
evening for ARZ019-020-029.
Heat Advisory from 1 PM to 8 PM CDT Tuesday for ARZ019-020-029.
&&
AVIATION.....22Hazardous weather outlook, Aug 12, 4:27 AM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 427 AM CDT Mon Aug 12 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-130930- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 427 AM CDT Mon Aug 12 2019 ...VERY DANGEROUS HEAT AND HUMIDITY AGAIN TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northwest of Interstate 44 in northeast Oklahoma. ONSET...Midnight. DANGEROUS HEAT. RISK...Critical. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Late Morning. DISCUSSION... Very dangerous and potentially life threatening heat and humidity will continue today. Triple digit heat index values can be expected this afternoon across all of eastern Oklahoma and western Arkansas. Maximum heat indices may exceed 115 degrees in some spots. An Excessive Heat Warning is again in effect this afternoon for most of eastern Oklahoma and west central Arkansas, with a Heat Advisory for far northwest Arkansas and immediately adjacent counties in northeast Oklahoma. Late tonight, thunderstorms may move into parts of northeast Oklahoma along an approaching cold front. Areas along and northwest of Interstate 44 will be most likely to see a storm. A limited severe weather potential will exist, with damaging winds being the main threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY THROUGH SUNDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms may be ongoing Tuesday morning across parts of northeast Oklahoma. Additional thunderstorm development may occur during the afternoon and evening along the front, likely to the south and east of Interstate 44. A limited severe weather threat will continue with any afternoon and evening development, with damaging winds and marginally severe hail possible. The thunderstorm potential will continue into Wednesday before the front clears the area. Also on Tuesday, dangerous heat and humidity will persist across areas that remain south of the front. Parts of southeast Oklahoma and west central Arkansas can expect maximum heat index values from 105 to 110 during the afternoon. Cooler weather will arrive areawide by Wednesday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:36 AM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 40 hr |
| Aug 12, 6:45 PM CDT | Special Weather Statement | TSA | Kay | 30 min |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.